IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Comparative statics in dynamic programming models with an application to job search

  • Albrecht, James W.
  • Holmlund, Bertil
  • Lang, Harald

This paper presents a technique for qualitative comparative statics analysis in dynamic programming models. Let the value function v be the fixed point of a contraction mapping which depends differentially on some exogenous parameter theta. Then the derivative of v with respect to theta exists and is also the fixed point of a contraction mapping. Since this derivative is the fixed point of a contraction mapping its qualitative properties can be investigated using mathematical induction. This comparative statics methodology is illustrated with an application to a model of job search.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.sciencedirect.com/science/article/B6V85-45R2GXH-9/2/bb62514dd6e9709f95ec36ce449e4f83
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Elsevier in its journal Journal of Economic Dynamics and Control.

Volume (Year): 15 (1991)
Issue (Month): 4 (October)
Pages: 755-769

as
in new window

Handle: RePEc:eee:dyncon:v:15:y:1991:i:4:p:755-769
Contact details of provider: Web page: http://www.elsevier.com/locate/jedc

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Sharma, Sunil, 1987. "On the existence and uniqueness of value functions in models of labor market dynamics," Economics Letters, Elsevier, vol. 24(4), pages 349-352.
  2. Araujo, A & Scheinkman, Jose A, 1977. "Smoothness, Comparative Dynamics, and the Turnpike Property," Econometrica, Econometric Society, vol. 45(3), pages 601-20, April.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:eee:dyncon:v:15:y:1991:i:4:p:755-769. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.